Thunderstorm Wind, Woodford
- When
- July 22, 3:35 PM EST
- Where
- Woodford County, 2 mi S of Versailles
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.017, -84.733
A large tree and a utility pole were downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 22, 1:30 PM EST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT TUE JUL 22 2003 SHORT TERM: ALTHOUGH SURFACE COLD FRONT HAS MOVED WELL SOUTH INTO SOUTHERN TENNESSEE...RESIDUAL LOW LEVEL MOISTURE THROUGH 700 MB...COMBINED WITH COLD AIR ADVECTION IN THE MID LAYERS...IS ALLOWING MODERATELY UNSTABLE CONDITIONS TO DEVELOP THIS AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHERN INDIANA AND NORTHERN KENTUCKY THIS AFTERNOON...AHEAD OF A WEAK VORTICITY MAX THAT WILL SWING THROUGH INDIANA LATER THIS EVENING. ALTHOUGH EXTENSIVE CLOUDINESS WILL LINGER WELL INTO THE NIGHTTIME HOURS...FEEL SHOWERS WILL DIMINISH WITH LOSS OF AFTERNOON HEATING AFTER SUNSET. THE LAST OF THE SERIES OF UPPER AIR DISTURBANCES NOW VISIBLE ON WATER VAPOR OVER MINNESOTA WILL DIVE SOUTHWARD...AND BY WEDNESDAY MORNING...CROSS TENNESSEE AS IT ROUNDS THE BASE OF AN ANOMALOUSLY DEEP TROUGH OVER OHIO VALLEY. WITH FORECASTED 500 MB TEMPERATURES WEDNESDAY AFTERNOON IN THE -13 TO -15 C RANGE AND FREEZING LEVEL ONLY AROUND 11 THOUSAND FEET...INSTABILITY WILL AGAIN DEVELOP IN THE AFTERNOON. WITH SUFFICIENT HEATING...SOME AFTERNOON STORMS WEDNESDAY MAY PROVE VIGOROUS ENOUGH TO PRODUCE SMALL HAIL. BY WEDNESDAY NIGHT...JET WILL ROUND THE BASE OF THE TROUGH AND AXIS WILL MOVE EAST OF THE OHIO VALLEY. HIGH PRESSURE WILL BEGIN TO BUILD INTO LOWER MISSISSIPPI VALLEY. THURSDAY AND FRIDAY LOOK GREAT AS TROUGH LIFTS INTO NEW ENGLAND AND TEMPERATURES WILL MODERATE BACK TO SEASONAL NORMS. IN THE EXTENDED: HIGH PRESSURE WILL MOVE EAST LATE FRIDAY...AND TEMPERATURES WILL WARM FARTHER AS THE EASTERN TROUGH IS REPLACED BY A FLAT RIDGE. AS ANOTHER UPPER AIR DISTURBANCE MOVES NORTH OF THE GREAT LAKES SATURDAY...A COLD FRONT WILL SLOWLY MOVE SOUTH INTO THE LOWER OHIO VALLEY...WITH THE FRONT IN THE VICINITY...WILL CONTINUE ONGOING CHANCES OF SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY. .LMK...NONE. DENMAN
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-231100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN KENTUCKY AND SOUTH-CENTRAL INDIANA THIS EVENING...AHEAD OF A SURFACE TROUGH ACROSS SOUTHERN INDIANA. ALTHOUGH SCATTERED...THESE STORMS MAY PRODUCE BRIEF TORRENTIAL RAINFALL...AND FREQUENT LIGHTNING. PEA-SIZED HAIL IS POSSIBLE UNDER SOME OF THE STRONGER STORMS. CONVECTION WILL DIMINISH RAPIDLY DURING THE LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SETTLE OVER THE OHIO VALLEY ON WEDNESDAY. THIS UPPER LOW WILL HELP IGNITE SCATTERED AFTERNOON THUNDERSTORMS...A FEW OF WHICH COULD PRODUCE PEA TO MARBLE SIZED HAIL. ANOTHER COLD FRONT WILL APPROACH THE REGION EITHER SUNDAY OR MONDAY...WITH MORE THUNDERSTORMS POSSIBLE AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EITHER TODAY OR WEDNESDAY. DENMAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1108 AM EDT TUE JUL 22 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM TRACY KY WIND DAMAGE
07/21/03 BARREN TREES DOWN IN SCATTERED
LOCATIONS. REPORTED BY
HIGHWAY DEPT.
0355 PM GAMALIEL KY WIND DAMAGE
07/21/03 MONROE TREES DOWN. REPORTED BY
DISPATCH.
PKWThe Louisville radar (KLVX), 106 km away, was scanning. The volume nearest the first event began at 20:33 UTC.
1 thunderstorm wind. Local standard time, as filed.
A large tree and a utility pole were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370627.